Cortisone helps inflammation. It's possible that your lungs are inflamed from breathing acid, so that will help them to heal and get back to normal.
I wouldn't be too worried about how you're going to appear to the NYU people. It sounds like you need something to make you feel better - otherwise why get up in the morning? You're still going to have issues with weakness, spasticity, and those seizures, which are thoroughly documented. A good neurologist will be able to look at you and decide for themselves.
Typically they put a holter monitor on you for a couple of days to see if there's any unusual electrical activity. They glue the leads on you, and then the glue's hard to get off later... Just to warn you!
I am concerned about a pneumonitis (touch of pneumonia) from the aspiration of stomach acid. I think you need a chest X-ray to make sure that is clear. Also, if a severe cough goes on long enough it tears up the lining of the trachea and the bronchial tubes and that causes an ongoing cough itself.
It really depends on the dose of the cortisone shot as to whether it would be enough to improve your other symptoms. When are you going to NYU?
My mom is concerned about pnemonia too and wanted them to do an xray as well, especially with that pain in my back when I breathe (course with a cough like this), but they chose to throw a bunch of these meds at it... so far it's all ......cough, cough, cough........
My PCP has me coming back in on Monday, before I fly out Tuesday.
As far as the cortisone shot (no clue on the dosage, did not have the brains to ask... I think I've coughed them all out), at the time I was like, give me anything that will help, I'm sooo all for it. This whole not being able to sleep and coughing all the time and being short of breathe and just feeling ick is just getting old. The entire Dr. office was ready for me to leave, the nurse stuck her head in the room and told me to go home and get some cough syrup!
I'm going to NYU on the 10th of Sept, next Tuesday. I'm hoping all this sorta soothes over and the weather holds up and that flying out of New York on Sept 11th isn't a bad thing. Grin.
Thank you for posting in reply!!!
Well I hope that your pcp knows what he is doing by not doing an x-ray...it just makes sense to me with what you have described as your symptoms and the fact that you inhaled the fluids from the reflux. I hope that these meds work but please make sure that your Mom is dilligent in any changes in your symptoms honey...I am worried about you!
Lots of Hugs,
While taking shots for ms will Flonase or singular hurt me to take it